Optimal Allocation Of Trips To A Street Network

by Monroe L. Funk,
Robert R. Snell,
Jack B. Blackburn,

Serial Information: Journal of the Highway Division, 1967, Vol. 93, Issue 2, Pg. 95-114

Document Type: Journal Paper


A discrete version of the maximum principle is applied to a multi-copy traffic assignment problem. This technique allows the use of nonlinear travel time-traffic volume relationships which are considered to be more realistic than the constant travel time relationship now generally used. The technique is demonstrated through the use of a prototype urban street and freeway network. The technique produces realistic results that achieve near minimal overall travel time on the network.

Subject Headings: Streets | Travel time | Highways and roads | Traffic assignment

Services: Buy this book/Buy this article


Return to search